Georgia, 2014Damaging Wind in Georgia, September 16, 2014
September 16, 2014 · NWS CHS · 1 event in 1 county or zone
Numerous showers and thunderstorms developed in the afternoon and evening hours with a cold front in the vicinity. A few of the storms also became strong enough to produce damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed in the afternoon and evening hours with a cold front in the vicinity. A few of the storms also became strong enough to produce damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 16, 3:02 PM EST, 58 minutes earlier.
Area forecast discussion, Sep 16, 3:02 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE SEP 16 2014
.SYNOPSIS...
A TROUGH WILL MOVE INTO AND THROUGH THE AREA TONIGHT....FOLLOWED
BY A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE
TONIGHT AND PUSHES THROUGH THE REGION LATE WEDNESDAY. AN INLAND
WEDGE OF HIGH PRESSURE WILL THEN PREVAIL IN THE WAKE OF THE FRONT
INTO THE WEEKEND. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THROUGH THIS EVENING...WATER VAPOR SATELLITE IMAGES SHOWING A
COUPLE OF MID LEVEL IMPULSES HEADING OUR WAY FROM UPSTREAM. ONE IS
OVER SOUTHERN GA AND THE SECOND IS A STRUNG OUT BUT PRONOUNCED
VORT LOBE ENTERING THE UPSTATE OF SC AND INTO NORTHERN GA. THESE
FEATURES WILL IMPACT THE AREA INTO THIS EVENING...AND THAT PLUS
UPPER DIFLUENCE ASSOCIATED WITH THE RIGHT REAR QUAD OF AN 250 MB
JET WILL SUPPLY THE NECESSARY FORCING FOR ASCENT. MEANWHILE THERE
IS STILL AN ABUNDANCE OF MOISTURE...UP ALMOST AT 2 STANDARD
DEVIATIONS ABOVE NORMAL. STEERING FLOW IS A LITTLE MORE NOTICEABLE
THAN RECENT DAYS...BUT STILL SLOW ENOUGH TO SUPPORT LIMITED
MOVEMENT TO OUR SHOWERS AND T-STORMS. PLUS THE CONVECTION WILL BE
STEERED TOWARD THE COAST WITH THE WEST/NW FLOW AND WILL BUMP UP
AGAINST THE PINNED SEA BREEZE...WHICH IMPLIES THAT A PILING UP OF
RAINFALL CAN OCCUR AS IT HAS NOWHERE FURTHER EAST OR SE TO
GO...STUCK AT THE SEA BREEZE BOUNDARY. WE ARE STILL HITTING THE
COASTAL ZONES OF SC AND AREAS SOUTH OF I-16 IN SE GA WITH THE
FLASH FLOOD WATCH THROUGH 8 PM...AND IT/S IN THESE AREAS THAT HAVE
THE HIGHEST POPS IN THE 60-70 PERCENT RANGE. FURTHER WEST AND NW
WE/LL RELY ON BOUNDARY INTERACTIONS TO POP ANY CONVECTION...AND
POPS ARE HELD TO 30-40 PERCENT DURING THE SECOND HALF OF THE
AFTERNOON.
ALSO OF NOTE...THERE IS A TAD BIT DRIER AND COLDER AIR IN THE MID
LEVELS AND MORE MOVEMENT IN THE TROPOSPHERE THAN OF LATE.
MODIFIED 12Z SOUNDINGS AND RECENT SPC MESO-ANALYSIS HAS SOME
DECENT THERMODYNAMICS....PERHAPS SUPPORTIVE A FEW STRONGER OR
EVEN MARGINALLY SEVERE STORMS WHERE THE BOUNDARY
INTERACTIONS...MERGERS AND/OR COLLISIONS OCCUR. THIS IS A LOW END
PROBABILITY...BUT WORTHY OF TALKING ABOUT WITH FREQUENT LIGHTNING
AND STRONG DOWNBURSTS OF WIND POSSIBLE IN A COUPLE OF THE TALLER
STORMS.
FOR TONIGHT...CONVECTION WILL BEGIN TO WANE DURING THE LATE
EVENING AS CINH REDEVELOPS AND THE TYPICAL NOCTURNAL
COOLING/STABILIZATION TAKES PLACE. HOWEVER...GIVEN NUMEROUS
BOUNDARY INTERACTIONS THAT WILL CONTINUE WE HAVE HELD ONTO
ISOLATED POPS FAR INLAND AND SCATTERED POPS FURTHER SOUTH AND EAST
THROUGH AT LEAST 03-05Z. THE HIGH RESOLUTION MODEL GUIDANCE IS
INDICATING THAT CONVECTION WILL ATTEMPT TO MERGE FROM NEAR BEAUFORT
COUNTY SOUTH TO THE ALTAMAHA LATE THIS EVENING AND WE MAY HAVE TO
EXTEND THE FLASH FLOOD WATCH FOR THESE COUNTIES IF THIS COMES TO
FRUITION. BY DAYBREAK WEDNESDAY WE LOOK FOR ALL CONVECTION TO HAVE
SHIFTED OFFSHORE.
OF ADDITIONAL CONCERN TONIGHT IS THE POTENTIAL FOR A RETURN OF FOG
AND LOW STRATUS WITH A FAVORABLE 1-2C INVERSION TO SET UP OFF THE
DECK. GIVEN THE COPIOUS AMOUNTS OF RAINFALL IN RECENT DAYS AND
THAT FROM EARLIER TODAY...WITH LITTLE TO NO WINDS AND A SMIDGEN OF
DRIER AIR ALOFT SHIFTING IN...CONDITIONS AGAIN APPEAR FAVORABLE
FOR AREAS OF FOG TO OCCUR AFTER 2 OR 3 AM...EVEN DOWN TO THE COAST
WITH AN OFFSHORE FLOW DEVELOPING AND CONDENSATION PRESSURE DEFICITS
FALL TO UNDER 10 OR 20 MB. OUTSIDE RISK OF DENSE FOG IN LOCATIONS
WHERE THE HEAVIEST RAINS HAVE OCCURRED.
THE TEMP CURVE HAS BECOME INTERRUPTED IN AND NEAR CONVECTION AND
WE HAVE ATTEMPTED OUR BEST TO SHOW THIS IN THE HOURLY GRIDS. AS
COVERAGE/INTENSITY OF CONVECTION WINDS DOWN LATER THIS EVENING THE
TREND WILL BE FOR A SLOW BUT STEADY FALL TO TEMPS. DUE TO THE
PASSAGE OF A WEAK SURFACE TROUGH OVERNIGHT...A TAD COOLER AIR WILL
FILTER IN AS THE PLANETARY BOUNDARY LAYER FLOW VEERS AROUND TO THE
NW AND NORTH. THUS WE SHOULD BE ABLE TO ACHIEVE UPPER 60S INTO OUR
NW HALF OF THE CWFA BY MORNING...WITH LOWER 70S CLOSER TO THE
COAST AND A FEW MID 70S ON THE BARRIER ISLANDS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A MID LVL TROUGH OF LOW PRESSURE WILL BEGIN SLIDING
OFF THE EASTERN SEABOARD BY DAYBREAK...SPAWNING AN AREA OF LOW
PRESSURE ALONG AN EAST-WEST EXTENDING SFC COLD FRONT THAT
GRADUALLY SHIFTS THROUGH THE ENTIRE AREA BY WEDNESDAY EVENING. THE
FRONT WILL LIKELY SLOW IN PROGRESSION WHILE ENCOUNTERING AN
AFTERNOON SEABREEZE IN SOUTHEAST GEORGIA...BEFORE SHIFTING FURTHER
SOUTH AND/OR OFFSHORE THROUGH WEDNESDAY EVENING. AMPLE MOISTURE
ALONG AND AHEAD OF THE FRONT SHOULD SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY AFTERNOON...WITH BEST CHANCES
OCCURRING WHERE THE FRONT AND SEABREEZE COLLIDE. A FEW SHOWERS
AND/OR ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE INTO LATE
EVENING AND EARLY OVERNIGHT HOURS AS SOME MOISTURE CONTINUES TO
LINGER BEHIND THE FRONT. ACTIVITY SHOULD THEN DIMINISH THEREAFTER
AS DRYER AIR ASSOCIATED WITH HIGH PRESSURE BUILDS FROM THE
NORTH/NORTHWEST.
LATEST 1000-850 THICKNESS VALUES SUPPORT ALONG WITH A DOWNSLOPING
WIND COMPONENT OFF THE SFC SUPPORT OVERALL HIGH TEMPS IN THE
MID/UPPER 80S WEDNESDAY AFTERNOON. OVERNIGHT LOW TEMPS SHOULD BE
SLIGHTLY COOLER THAN PREVIOUS DAYS AS HIGH PRESSURE BUILDS FROM THE
NORTH LATE...IN THE MID 60S AWAY FROM THE COAST.
THURSDAY AND FRIDAY...HIGH PRESSURE WILL BUILD FROM THE NORTH AND
NORTHWEST THROUGH EARLY THIS WEEKEND...RESULTING IN DRYER CONDITIONS
ON THURSDAY AS THE FLOW REMAINS MAINLY OFFSHORE. WE COULD SEE AN
ISOLATED SHOWER AND/OR THUNDERSTORMS DEVELOP ALONG THE COAST LATE AS
SFC FLOW BECOMES MORE NORTH/NORTHEAST IN RESPONSE TO THE CENTER OF
HIGH PRESSURE SHIFTING OVER THE NORTHEASTERN UNITED STATES.
HOWEVER...ACTIVITY WILL LIKELY REMAIN CONFINED TO COASTAL LOCATIONS.
BY FRIDAY...A STRONGER NORTHEAST FLOW WILL SET UP ALONG THE
SOUTHEAST COAST AS HIGH PRESSURE BECOMES CENTERED OFF THE NORTHEAST
COAST. THIS SHOULD SUPPORT SLIGHTLY HIGHER CHANCES OF PRECIP AS
MOISTURE BEGINS TO RETURN OFF THE ATLANTIC. EXPECT MOST ACTIVITY TO
REMAIN ALONG THE COAST INITIALLY BEFORE GRADUALLY SHIFTING INLAND
WITH AN AFTERNOON SEABREEZE. HAVE MAINTAINED LOW-END CHANCE POPS
FRIDAY ALONG THE COAST AND SLIGHT CHANCE POPS FURTHER INLAND WITH
THE AFTERNOON SEABREEZE.
OVERALL HIGH TEMPS WILL BE COOLER AS HIGH PRESSURE EXTENDS OVER THE
AREA FROM THE NORTH. EXPECT AFTERNOON HIGHS IN THE LOW/MID 80S ON
THURSDAY AND LOW 80S ON FRIDAY. THURSDAY NIGHT TEMPS WILL ALSO REFLECT
COOLER CONDITIONS...WITH LOWS IN THE LOW/MID 60S AWAY FROM THE
COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WEDGE OF SURFACE HIGH PRESSURE INLAND AND A COASTAL TROUGH WILL
CONTROL THE PATTERN THROUGH SATURDAY...BEFORE BREAKING DOWN SUNDAY
AHEAD OF ANOTHER STRONG COLD FRONT APPROACHING EARLY NEXT WEEK.
EXPECT BEST RAIN CHANCES TO BE FOUND ALONG THE COAST AND OVER THE
MARINE ZONES THROUGH THE WEEKEND...AS THESE LOCATIONS WILL BE
CLOSEST TO MOISTURE AND CONVERGENCE ASSOCIATED WITH THE COASTAL
TROUGH. HIGH TEMPERATURES WILL ONCE AGAIN BE SUPPRESSED IN THE
LOWER 80S FOR SATURDAY AFTERNOON...BEFORE CONDITIONS BEGIN TO
MODERATE SUNDAY AS THE INLAND WEDGE PATTERN WEAKENS. MEDIUM RANGE
MODELS ARE SUGGESTING THAT THE NEXT COLD FRONT COULD MOVE THROUGH
THE REGION BY TUESDAY...YET ARE NOT INDICATING A SUBSTANTIAL
AMOUNT OF PRECIPITATION ASSOCIATED WITH ITS PROGRESSION. WILL THUS
REMAIN RATHER CONSERVATIVE WITH RAIN CHANCES TOWARD THE END OF THE
FORECAST PERIOD...CAPPING POPS IN THE SLIGHT CHANCE TO LOW CHANCE
RANGE FOR MONDAY AND TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SCATTERED TO NUMEROUS SHRA AND TSRA WILL CONTINUE INTO THIS
EVENING...ALLOWING FOR DIRECT IMPACTS AT BOTH KCHS AND KSAV. MOST
LIKELY TIME FRAME IS FROM 20-23Z AT KCHS AND FROM 21-24Z AT KSAV.
MVFR OR LOWER CONDITIONS ARE POSSIBLE AS A RESULT...WITH HEAVY
RAINS AND GUSTY WINDS ALSO A CONCERN.
ACTIVITY WILL WANE LATE THIS EVENING...AND GIVEN WET
GROUNDS...LITTLE TO NO WINDS AND A DECENT NOCTURNAL INVERSION TO
FORM WE LOOK FOR SOME LOW STRATUS AND/OR FOG LATE TONIGHT INTO
WEDNESDAY MORNING. MVFR OR LOWER CONDITIONS ARE AGAIN A
POSSIBILITY...BEFORE VFR CONDITIONS RETURN AFTER 13-14Z WEDNESDAY.
EXTENDED AVIATION OUTLOOK...OUTSIDE OF SHRA AND/OR TSRA...FLIGHT
RESTRICTIONS WILL BE POSSIBLE EACH MORNING WITH FOG AND/OR LOW
STRATUS SHIFTING ONSHORE.
&&
.MARINE...
TONIGHT...WE HAVE SEEN A LITTLE SWELL ENERGY FROM DISTANT MAJOR
HURRICANE EDOUARD TRICKLING INTO OUR COASTAL WATERS...AND
ADDITIONAL SWELL ENERGY IS TO ARRIVE AS TIME PROGRESSES. THE BULK
OF THE WAVE SPECTRUM WILL BE COMPRISED OF THESE CONDITIONS...WHICH
AVERAGES 2 OR 3 FT EARLY TONIGHT...BUILDING ANOTHER FOOT
LATE...EXCEPT CLIMBING UP TO SOME 5 FOOTERS ON THE OUTER GA
WATERS BY SUNRISE WEDNESDAY. MEANWHILE...WITH A WEAK PRESSURE
PATTERN OUR WIND FIELDS WILL BE DRIVEN BY A LIGHT SE BREEZE
CIRCULATION AND SCATTERED TO NUMEROUS CONVECTION INTO THIS
EVENING. THEN AS THIS ACTIVITY STARTS TO FADE DURING THE LATE
EVENING AND OVERNIGHT...AND A WEAK SURFACE TROUGH DROPS THROUGH
FROM THE NORTH/NW...LAND BREEZE CIRCULATIONS WILL FORM. THIS
ALLOWS FOR VEERING WINDS TO THE SW AND WEST BY MIDNIGHT...THEN
AROUND TO THE NW OR NORTH LATE. OUTSIDE OF THE STRONGER CONVECTION
WINDS WILL OBTAIN NO MORE THAN ABOUT 10 KT. HOWEVER...MARINERS ARE
ADVISED THAT THE STRONGER STORMS EARLY TONIGHT WILL PRODUCE GUSTY
WINDS UP NEAR 30 OR 35 KT...HEAVY RAINS LOWERING VISIBILITIES TO
UNDER 1 NM AND FREQUENT LIGHTNING STRIKES. BE SAFE ON THE COASTAL
WATERS.
WEDNESDAY THROUGH SUNDAY...LIGHT WINDS WILL INCREASE AND BECOME
NORTH/NORTHEAST BEHIND A COLD FRONT THAT SHIFTS OVER THE WATERS
WEDNESDAY THROUGH THURSDAY. SEAS WILL BE COMPRISED MAINLY OF LONG
PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE EDOUARD...AROUND 2 TO
4 FT WITHIN 20 NM AND 3 TO 5 FT FARTHER OFFSHORE. A STRONGER
NORTHEAST FLOW WILL THEN DEVELOP OVER THE WATERS ON FRIDAY AND
PERSIST INTO SATURDAY AS THE PRESSURE GRADIENT BECOMES ENHANCED
ALONG THE SOUTHERN EDGE OF HIGH PRESSURE CENTERED ALONG THE
NORTHEAST COAST. HOWEVER...WINDS/SEAS ARE EXPECTED TO REMAIN JUST
BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS TIME. CONDITIONS
SHOULD MODERATE OVER THE WATERS WITHIN A TRANSITIONING PATTERN BY
SUNDAY.
RIP CURRENTS...LONG PERIOD SWELL FROM HURRICANE EDOUARD WILL OCCUR
ALONG THE BEACHES WEDNESDAY INTO THURSDAY. DESPITE ONLY LIGHT
ONSHORE WINDS...2-3 FT SWELLS WITH PERIODS NEAR 14 SECONDS SUPPORT
AN ENHANCED PERIOD OF RIP CURRENTS ALONG THE SOUTH CAROLINA AND
GEORGIA BEACHES. A MODERATE RISK OF RIP CURRENTS IS THEREFORE
EXPECTED ALONG ALL BEACHES ON WEDNESDAY...AND POSSIBLY THURSDAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN MAINTAINED FOR AREAS SOUTH OF I-16
IN SOUTHEAST GEORGIA AND THE COASTAL ZONES OF SOUTHERN SOUTH
CAROLINA THROUGH 8 PM EDT...AS THESE AREAS HAVE THE HIGHEST
POTENTIAL FOR FLASH FLOODING AS THE CONVECTION RUNS INTO THE SEA
BREEZE BOUNDARY THAT IS STRUGGLING TO MOVE INLAND.
WITH FAVORABLE UPPER JET DYNAMICS AND FORCING FROM SHORT
WAVES...ABUNDANT PWATS APPROACHING 2 STANDARD DEVIATIONS ABOVE
NORMAL FOR MID-SEPTEMBER AND STORM MOTIONS LESS THAN 10 KT WE LOOK
FOR HOURLY RAINFALL RATES OF 2-3 INCHES...AND 6 HOUR AMOUNTS OF AS
MUCH AS 4 OR 5 INCHES. THESE ARE NEAR OR GREATER THAN THE FLASH
FLOOD GUIDANCE FROM THE SERFC...SO NO REASON TO DEVIATE FROM THE
EARLIER ISSUANCE OF THE FLASH FLOOD WATCH.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR GAZ114>119-
137>141.
SC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR SCZ048>052.
MARINE...NONE.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...Hazardous weather outlook, Sep 16, 3:13 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT TUE SEP 16 2014
AMZ330-350-352-354-374-GAZ087-088-099>101-SCZ040-042>045-047-171200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
413 PM EDT TUE SEP 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ114>116-118-137-138-140-SCZ052-171200-
TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-TIDAL BERKELEY-
413 PM EDT TUE SEP 16 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139-141-SCZ048>051-171200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
413 PM EDT TUE SEP 16 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
RIP CURRENTS...LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD
COMBINED WITH LIGHT ONSHORE WINDS WILL LIKELY SUPPORT AN ENHANCED
RISK OF RIP CURRENTS ON THURSDAY. AN ENHANCED RISK OF RIP CURRENTS
WILL REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AS STRONGER NORTHEAST
WINDS DEVELOP OVER THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Sep 16, 1:30 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HEAVY RAIN 1 WSW MOUNT PLEASANT 32.79N 79.88W
09/16/2014 U0.00 INCH CHARLESTON SC SOCIAL MEDIA
TWO LANES OF COLEMAN BLVD WERE BLOCKED BY HIGH WATER.
REPORTED BY LAW ENFORCEMENT VIA SOCIAL MEDIA.
&&
EVENT NUMBER CHS1401040
SPRLocal storm report, Sep 16, 3:28 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 1 WNW CHARLESTON 32.79N 79.95W
09/16/2014 U0.00 INCH CHARLESTON SC SOCIAL MEDIA
PUBLIC REPORTED WATER ACCUMULATING AT INTERSECTION OF
PRESIDENT AND CANNON STREETS IN DOWNTOWN CHARLESTON.
&&
EVENT NUMBER CHS1401041
SPRLocal storm report, Sep 16, 3:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD CHARLESTON 32.78N 79.94W
09/16/2014 CHARLESTON SC LAW ENFORCEMENT
ASHLEY AVENUE IS CLOSED BETWEEN BENNETT AND HALSEY
STREETS DUE TO HIGH WATER.
&&
EVENT NUMBER CHS1401042
SPRLocal storm report, Sep 16, 3:53 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD CHARLESTON 32.78N 79.94W
09/16/2014 CHARLESTON SC LAW ENFORCEMENT
THE INTERSECTION OF CALHOUN STREET AND RUTLEDGE AVENUE
IS CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER CHS1401043
SPRLocal storm report, Sep 16, 3:55 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 1 W CHARLESTON 32.79N 79.95W
09/16/2014 CHARLESTON SC LAW ENFORCEMENT
A SECTION OF CHERRY STREET WAS CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER CHS1401044
SPRThunderstorm Wind, Chatham
- When
- September 16, 4:00 PM EST to 4:01 PM EST
- Where
- Chatham County, 3.88 mi NNE of Parkersburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.030, -81.000
Chatham County emergency management reported two trees blown down along Johnny Mercer Boulevard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in California, September 16, 20141 death · $850,000 · 1 in hail · 3 events
- Flash Flooding and Flood in Arizona, September 16 to 18, 2014$615,000 · 5 events
- Flood and Damaging Winds in California, September 16, 2014$55,000 · 13 events
- Damaging Winds and Lightning Strike in South Carolina, September 16, 2014$76,000 · 55 kt wind · 3 events
- Heavy Rain in New Mexico, September 16 to 19, 201410 events
- Flash Flooding and Flood in Arizona, September 16 to 17, 2014$8,000 · 1 in hail · 7 events
- Damaging Winds in North Carolina, September 16, 2014$4,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in South Carolina, September 16, 20141 in hail · 5 events
- Flash Flooding and Damaging Wind in South Carolina, September 16, 2014$6,000 · 50 kt wind · 3 events
- Funnel Clouds in Texas, September 16, 20142 events
- Funnel Clouds in Texas, September 16, 20142 events
- Flash Flood and Hail in Mississippi, September 16 to 18, 2014$3,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542855.